MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30GA 7/8IN BSG CLEAR HUB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30GA 7/8IN BSG CLEAR HUB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 302890
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 302890 , lot#: 3198062.It was reported by the customer that they inspected to determine if this issue was across multiple lots.We have found a similar material in the fluid path of the cannula.A total of 3 out of 330 cannulas were found with this issue during inspection, we are not sure the two instances are related but wanted to share this for your information during your investigation.Verbatim: rcc received a complaint via email.Email(s) attached due to the issue with the 30g cannulas a more recent lot (3198062) was inspected to determine if this issue was across multiple lots.We have found a similar material in the fluid path of the cannula.A total of 3 out of 330 cannulas were found with this issue during inspection, we are not sure the two instances are related but wanted to share this for your information during your investigation.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported there was material in the fluid path of the cannula.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, two photos were provided for evaluation by our quality team.The photos show a bottom view of the needle hub.There is a white spot shown in the photo that could be related to the lighting.No other information could be obtained from the photos.A device history record review was completed for provided material number 302890, lot 3198062.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
Additional information received storage conditions are in a designated raw material storage room at ambient conditions.Material#: 30289; lot#: 3198062.It was reported by the customer that they inspected to determine if this issue was across multiple lots.We have found a similar material in the fluid path of the cannula.A total of 3 out of 330 cannulas were found with this issue during inspection, we are not sure the two instances are related but wanted to share this for your information during your investigation.Verbatim: rcc received a complaint via email.Email(s) attached due to the issue with the 30g cannulas a more recent lot (3198062) was inspected to determine if this issue was across multiple lots.We have found a similar material in the fluid path of the cannula.A total of 3 out of 330 cannulas were found with this issue during inspection, we are not sure the two instances are related but wanted to share this for your information during your investigation.

Brand Name
NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19050565
Report Number1911916-2024-00240
Device Sequence Number7270706
Product Code FMI
UDI-Device Identifier50382903028905
UDI-Public(01)50382903028905
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302890
Device Lot Number3198062
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown